Doctor insights on:
Delsym Overdose In Children
You can: Call National Poison control line at (800) 222-1222 or take him to the ER. Don't know his age. Please DON"T try to get emergency care via a general health education site - that is putting your child at risk - as you have no way to know when we will answer your question or if we will answer it. ...Read more
Yes: You took over the dose, therefore, you over-dosed. You didn't harm yourself, however. Don't do it again. ...Read more
Blood test: Dextromethorphan can be measured in the blood, but one would need a suspicion of an overdose in order to obtain this test. Dextromethorphan is structurally related to the opiate receptor agonist, codeine, and symptoms can include drowsiness, dizziness, disorientation, seizures and breathing irregularities. It is important to let the physician know all medications taken, including otc preparations. ...Read more
Probably not: Probably not, but always be careful.Get a more detailed answer ›
Delsym overdose: Delsym (dextromethorphan) is a cough medicine. An allergy occurs when your body’s immune system creates antibodies to a foreign substance causing a reaction that can be mild to severe. For potential adverse effects see: http://www. Webmd. Com/drugs/2/drug-13570/delsym-oral/details ...Read more
Can an adult take a double dosage of children's benylin (dextromethorphan) night time cough or more?
Serious: Acetaminophen (apap, tylenol) overdose can kill the liver, and kill the overdoser. It is one of the most commonly overdosed over-the-counter medications, partly due to misconception that if it is over-the-counter then it cannot be all that harmful. It is safe within listed limits. Pseudoephedrine overdose can speed up the heart to dangerous levels or raise blood pressure to dangerous levels. ...Read more
Depends: By itself, nausea vomiting, sedation. Never take it with MAO inhibitors. ...Read more
Can you give a 4 year childrens delsym (dextromethorphan) along with a breathing treatment for coughing?
My friend drank half a bottle of cough syrup containing DXM (dextromethorphan) and turned red an starting itching terribly. Is this overdose symptoms?
Yes. Take to ER now.:
DXM OD can be life-threatening. Signs absolutely do include red skin, sweating, heart racing, as well as increased blood pressure, possible nausea/vomiting, lethargy/hyperactivity, slurred speech, altered mental status, even hallucinations & seizures. This drug is abused recreationally now. Your friend needs definitive medical care/observation immediately.
Healthtap: Doctors on healthtap are asked not to endorse particular products or product lines. ...Read more
Depends: Benylin (dextromethorphan) is a group name for different formulations, i.e. Different ingredients. These different crug components are metabolized at different rates depending on many factors, such as age, fever, digestive status, nature of condition being treated. Generally some response should be noted within 30 to 60 minutes after ingestion. ...Read more
Dextromethorphan-: -is a safe cough suppressant with no contradiction, however if taken in sufficient amounts 2 get high, anything is dangerous. Maybe not against exercise but in general. It is abnormal behavior & a very stupid thing 2 do but @ 46, there is no use in trying to change Ur habit without direction from an AODA councilor. ...Read more
I took some benylin (dextromethorphan) extra strength that had already expired. What is this going to do to me?
Nothing bad: After a certain period of time, drugs lose potency. The rate at which a drug can be expected to "expire" is generally when it reaches 90% of labeled strength. A very few drugs, especially "biologicals", may become toxic. Check with your pharmacist about this. Benylin's ingredients don't become toxic as they age (provided storage requirements such as temperature, sunlight & humidity are maintained). ...Read more
I OD'd on 700 mg of Dextromethorphan HBr a month ago and since then I've been constantly spaced out and anxious. What could be causing this?
Many things: Dextromethorphan itself can cause a sense of anxiety. As dextromethorphan overdose is associated with seizures, it is also possible that you are experiencing a sense of being spaced out for this reason, or for some others. I would suggest you consult your doctor for a real work up to find out what, if any, damage the overdose may have caused. ...Read more
What does takeing dextromethorphan hbr to get high do to you, how does it affect your health, short term and long term? Is occasional use ok?
Cough sirop high: Good doctors never prescribe cough sirop, to kids or adults. Treat the cause of the cough, not the cough symptom. And the sirop has no use whether occasional or not. The sirop has a med in it that makes people drowsy. To abuse it to get high hurt you from the cause in your personality that makes you look for such a chemical. Treat your mental problem vigorously to have a better future. ...Read more
What is the dosage on delsym (dextromethorphan) for a 128lb child? I believe it's the adult dose at 10ml, every 12 hours, I just want to be sure.
Medicaiton dosing: At 128 pounds of weight they get treatd as adults for medicaiton dosing for most meds. ...Read more